Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Three rigidity criteria for ${\text{PSL}}\left( {2,{\mathbf{R}}} \right)$

Authors: Christopher Bishop and Tim Steger
Journal: Bull. Amer. Math. Soc. 24 (1991), 117-123
MSC (1985): Primary 22E40, 22E45
MathSciNet review: 1065010
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • Stephen Agard, Mostow rigidity on the line: a survey, Holomorphic functions and moduli, Vol. II (Berkeley, CA, 1986) Math. Sci. Res. Inst. Publ., vol. 11, Springer, New York, 1988, pp. 1–12. MR 955828,
  • Lars V. Ahlfors, Lectures on quasiconformal mappings, The Wadsworth & Brooks/Cole Mathematics Series, Wadsworth & Brooks/Cole Advanced Books & Software, Monterey, CA, 1987. With the assistance of Clifford J. Earle, Jr.; Reprint of the 1966 original. MR 883205
  • Christopher Bishop and Tim Steger, Representation-theoretic rigidity in 𝑃𝑆𝐿(2,𝑅), Acta Math. 170 (1993), no. 1, 121–149. MR 1208564,
  • [C-S] M. Cowling and T. Steger, Irreducibility of restrictions of unitary representations to lattices, in preparation.
  • Frederick P. Gardiner, Teichmüller theory and quadratic differentials, Pure and Applied Mathematics (New York), John Wiley & Sons, Inc., New York, 1987. A Wiley-Interscience Publication. MR 903027
  • Frederick M. Goodman, Pierre de la Harpe, and Vaughan F. R. Jones, Coxeter graphs and towers of algebras, Mathematical Sciences Research Institute Publications, vol. 14, Springer-Verlag, New York, 1989. MR 999799
  • Anthony W. Knapp, Representation theory of semisimple groups, Princeton Mathematical Series, vol. 36, Princeton University Press, Princeton, NJ, 1986. An overview based on examples. MR 855239
  • Olli Lehto, Univalent functions and Teichmüller spaces, Graduate Texts in Mathematics, vol. 109, Springer-Verlag, New York, 1987. MR 867407
  • [Ma] G. A. Margulis, Discrete groups of motions of manifolds of non-positive curvature, Trans. Amer. Math. Soc. 109 (1977), 33-45.
  • [M1] G. D. Mostow, Quasiconformal mappings in n-space and the rigidity of hyperbolic space forms, IHES Publ. 34 (1968), 53-104. MR 236383
  • [M2] G. D. Mostow, Strong rigidity of locally symmetric spaces, Ann. Math. Stud., vol. 78, Princeton University Press, Princeton, N. J., 1973. MR 385004
  • Subhashis Nag, The complex analytic theory of Teichmüller spaces, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York, 1988. A Wiley-Interscience Publication. MR 927291
  • [P] G. Prasad, Strong rigidity of Q-rank 1 lattices, Invent. Math. 21 (1973), 255-286. MR 385005
  • [S] A. Selberg, On discontinuous groups in higher-dimensional spaces, in Contributions to Function Theory, Tata Institute, Bombay, 1960. MR 130324

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 22E40, 22E45

Retrieve articles in all journals with MSC (1985): 22E40, 22E45

Additional Information


American Mathematical Society